MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COAGUCHEK XS SC LANCING DEVICE KIT

ROCHE DIAGNOSTICS COAGUCHEK XS SC LANCING DEVICE KIT
Catalog Number 08120242001
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The occupation is lay user/patient.
 
Event or Problem Description
The patient stated that a lancet was protruding from the end cap of his coaguchek xs sc lancing device.The lancet was properly seated within the device.The end cap was also properly seated.The patient stated that the device was working fine until (b)(6) 2018.Nothing was broken off inside the lancet holder.The patient claims that the lancet was seated all the way down within the device, but was protruding from the end cap.No adverse events were alleged to have occurred.There were no injuries related to the protruding lancet.The patient's product was requested for investigation and replacement product was sent to the patient.
 
Additional Manufacturer Narrative
The patient lancets were returned for investigation.The reported failure on protruding lancets could not be confirmed during the investigation.The customer sample was tested with all received customer lancets at all different pricking depth settings, for each attempt the needle was correctly retracted, ejected, and produced a puncture hole.The lancing device was disassembled for investigation, but no abnormality which could explain the customer's allegation was found.The lancing device works in accordance with specifications.

Brand Name
COAGUCHEK XS SC LANCING DEVICE KIT
Common Device Name
LANCING DEVICE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key7906800
Report Number1823260-2018-03294
Device Sequence Number1807160
Product Code FMK
UDI-Device Identifier00365702702165
UDI-Public365702702165
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number08120242001
Device Lot NumberBBD039
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/10/2018
Supplement Date Received by Manufacturer09/10/2018
Initial Report FDA Received Date09/25/2018
Supplement Report FDA Received Date10/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1